New Jersey, 2001

High Wind in New Jersey, February 10, 2001

February 10, 2001 · NWS PHI · 20 events in 20 counties and zones

A strong cold front moved through New Jersey during the morning of the 10th. Strong gusty northwest winds accompanied and followed the cold frontal passage.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong cold front moved through New Jersey during the morning of the 10th. Strong gusty northwest winds accompanied and followed the cold frontal passage. High winds occurred in Camden and Monmouth Counties. Lesser wind gusts occurred elsewhere. Some large trees were uprooted in Haddonfield (Camden County). Otherwise, no damage was reported. Peak wind gusts included 58 mph in Keansburg (Monmouth County), 57 mph in Point Pleasant (Ocean County), 50 mph in Mountain Creek (Sussex County), 47 mph in Atlantic City (Atlantic County), 46 mph in Cape May (Cape May County), 43 mph at the Atlantic City International Airport, 41 mph in Somerville (Somerset County) and the McGuire AFB (Burlington County), 39 mph in Millville (Cumberland County) and 37 mph in Trenton (Mercer County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 10, 3:15 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 10, 3:15 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EST SAT FEB 10 2001

FRONT NOW KNOCKING ON THE DOOR OF WESTERN ZONES WILL BE OFF COAST
LATER THIS MORNING. ALL WEATHER IS WITH AND AHEAD OF FRONT. WE KEEP
MENTION OF SHOWERS THIS MORNING AND KEEP THE WIND WARNING/ADVISORY
AS EARLIER BUT JSUT FOR THE MORNING PERIOD. CURRENT TEMPS WILL BE
THE MAX TEMPS TODAY AS POST COLD FRONT CAA TAKES OVER AND COLD HI
PRESSURE CONTROLS REST OF WEEKEND.

MARINE...GALES WILL CONT AS WELL AS BLOWOUT TIDES.

.PHI...HIGH WIND WARNING PAZ054-055-060>062-NJZ001-007-008
       WIND ADVISORY REMAINING ZONES
       GALE WARNING COAST AND DE BAY
       BLOWOUT TIDE MARINEG AREAS

ZEV

In the hours before

Special weather statement, Feb 10, 3:43 AM EST, 2 hours 17 minutes before
DEZ002>004-NJZ012>014-019>026-102045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 AM EST SAT FEB 10 2001

...BLOWOUT TIDES LIKELY THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY THIS MORNING.
THE FRONT WILL BE PRECEDED BY BRISK SOUTHWEST WINDS AND FOLLOWED BY
STRONG WEST AND THEN NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER
GUSTS.

THE STRONG OFFSHORE WINDS TODAY COMBINED WITH THE RECENT FULL MOON
SHOULD CAUSE BLOWOUT TIDES AROUND THE TIME OF LOW TIDE THIS
AFTERNOON. THE ONLY EXCEPTION WILL BE ON WEST FACING SHORELINES
WHERE THE STRONG WINDS AND WAVE ACTION MIGHT CAUSE SOME WATER TO
SPILLOVER ONTO THE LAND.

ALL MARINERS SHOULD BE PREPARED FOR LOW TIDE CONDITIONS. WHILE THE
WATER MAY NORMALLY BE DEEP ENOUGH FOR BOATING...THE WATER COULD BE
SO SHALLOW THIS AFTERNOON THAT BOATS MIGHT RUN AGROUND.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.NOAA.GOV/PHI.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 high wind. Local standard time, as filed.

High Wind, Camden

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Camden forecast zone
Measured
50 kt (58 mph)
Reported by
NEWSPAPER
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

High Wind, Western Monmouth

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Western Monmouth forecast zone
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

High Wind, Burlington

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Burlington forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

High Wind, Cumberland

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Cumberland forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

High Wind, Eastern Atlantic

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Eastern Atlantic forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

High Wind, Eastern Cape May

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Eastern Cape May forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

High Wind, Eastern Monmouth

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Eastern Monmouth forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

High Wind, Eastern Ocean

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Eastern Ocean forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

High Wind, Gloucester

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Gloucester forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

High Wind, Hunterdon

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Hunterdon forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

High Wind, Mercer

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Mercer forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

High Wind, Middlesex

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Middlesex forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

High Wind, Morris

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Morris forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

High Wind, Salem

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Salem forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

High Wind, Somerset

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Somerset forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

High Wind, Sussex

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Sussex forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

High Wind, Warren

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Warren forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

High Wind, Western Atlantic

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Western Atlantic forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

High Wind, Western Cape May

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Western Cape May forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

High Wind, Western Ocean

When
February 10, 6:00 AM EST to 10:00 AM EST
Where
Western Ocean forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5231898, 5231899, 5231900, 5231901, 5231902, 5231903, 5231904, 5231905, 5231906, 5231907, 5231908, 5231909, 5231910, 5231911, 5231912, 5231913, 5231914, 5231915, 5231916, 5231917.